I just finished reading your comments. I know that Effexor is an antidepressant. I used to take it myself at one point in my life but the side
effects of Effexor were uncomfortable for me and I requested that I be
given a new medication and I was and that one works better for me.
A family member of mine is on Effexor and it works fine for her.
Anyway, you're asking about the drug Mirtazapine. I am looking at a
book of mine as a resource. The book is called The Canadian Guide to
Drugs and Supplements. It's published by Reader's Digest.
The product names for Mirtazapine are Gen-Mirtzapine, Remeron,
Remeron RD, Rhoxal-Mirtazaphine.
" Mirtazaphine is an antidepressant chemically different that the SSRIs
and tricyclic antidepressants. It is used in the treatment of mild to moderate
depression. Mirtazaphine is as effective as other antidepressants. It can
cause drowsiness and weight gain. It may also cause a decrease in blood pressure on quickly sitting or standing up. Caution should be used; stand
up slowly, while supporting oneself. It is best to take mirtazaphine in the
evening prior to sleep. Usual adult dosage range 15 -45 mg.
Possible Adverse Effects of Mirtazapine
Increased appetite/weight gain common
Muscle weakness rare
Dry mouth common
I am not a doctor, but this seems like a lot of antidepressants ie. Effexor,
112.5 mg. and Mirtazapine, 30 mgs. This is just an observation, not a
" Venlafaxine ( product names are Effexor, Effexor XR) is an antidepressant
with a chemical structure unlike any other available antidepressant.
It combines the therapeutic properties of both the tricyclic antidepressants
and selective serotonin reuptake inhibitors ( SSRIs) , without
anticholinergic adverse effects.
Possible Adverse Effects of Effexor
Restlessness/ Insomnia common
Weakness/blurred vision common
Decreased appetite rare
Sexual dysfunction rare
Rash/ Itching rare
High blood pressure rare
You say you are currently in the process of getting your anxiety under
control without medication. I am hoping you have not just stopped
taking Effexor without consulting your doctor. Stopping abruptly can
cause withdrawl symptoms. This applies to both of these drugs.
Okay, this is my personal opinion. Based on your comments, you
might consider finding another doctor. Based on what you've said, I don't
think you need to go for special memory testing. I think perhaps you
were over medicated. Is this doctor you speak of your GP or a psychiatrist ?
If any of this has helped, I'm glad to have been of help to you. Eve